Lipitor

What is Lipitor?

Lipitor is member of drugs known as statins , used for lowering blood cholestrol.

Questions and answers on "Lipitor"

Is a 10mg Simvor 10 the same strength as a 10mg Lipitor ? Doc says 2 x10mgSims = 1x10mg Lipitor ? Is a 10mg Simvor 10 the same strength as a 10mg Lipitor ? Doc says 2 x10mgSims = 1x10mg Lipitor?

For an immediate answer, try our premium service   Ask a Doctor Now

After some heart problems it was recommended that I start taking Lipitor although I do not have a cholesterol problem. My blood sugar had always been in the normal range of 80-95. I am a 55 year old female, and it is now running over 200. With my doctors approval I have stopped the Lipitor for now and wondered if there is a chance if it may return to normal if that was the cause of the fluctuation.

doctor1 MD

Hello,
Although LIPITOR can cause HYPERGLYCEMIA in few individuals but it is not that common.However if the cause for your high blood sugar levels is LIPITOR ,then it may come down to normal after stopping LIPITOR,but nothing can be said with certainty.
Thanks

Read Full Thread   Ask a Doctor Now

My dad is 69yo w/no medical problems, is the picture of health, active, energetic and has no muscle pain or easy bruising...and takes no meds except lipitor (for prevention of heart disease). His doc put him on this lipitor, even though his total cholesterol is normal, and his LDL's are normal as well, and his HDL's are excellent, so to enhance longevity/reduce any risk of MI. One year ago, prior to start of lipitor his baseline wbc count was "borderline low, 4; Since on lipitor x 1 yr at 10mg, it has decreased but is still above 3.4. His doc cut his lipitor down to 5mg and wants to repeat his wbc count in 3 mo. Can lipitor cause this decrease in WBC? Do you think he should just stop lipitor altogether?

doctor1 MD

Hi,
Thanks for asking.
Based on your query, my opinion is as follows.
1. 3.4 is near normal range. Not to worry.
2. Drugs can cause adverse reactions in various unknown ways. Your doctor is only trying to identify, if its responsible. Lipitor usually affects liver.
3. As other values are normal,...

Read Full Thread   Ask a Doctor Now

If 40mg lipitor doesn't reduce cholesterol any more than 20mg - should I go back to 20mg? If 40mg lipitor doesn't reduce cholesterol any more than 20mg - should I go back to 20mg?

For an immediate answer, try our premium service   Ask a Doctor Now

If you take 10 mg Lipitor daily is it harmful to take, in addition, 81 mg baby aspirin? If you take 10 mg Lipitor daily is it harmful to take, in addition, 81 mg baby aspirin?

For an immediate answer, try our premium service   Ask a Doctor Now

is there any interaction problems if i drink hot chocolate (made from cacao powder, no sugar or milk) and Lipitor?

doctor1 MD

Hello,

Thank you for posting a query.

Look, there is no such documented interaction between cocoa and lipitor till now.

Lipitor contains atorvastatin. This drug lowers the LDL cholesterol level in blood.

Now, the patient must start a low fat diet before starting this medicine. But, the medicine...

Read Full Thread   Ask a Doctor Now

I just found out my LDL is 217, with TC being 294 and HDL of 46. My doctor has prescribed Lipitor. I am afraid to take it but more afraid not to. I am only about 15 pounds over my ideal weight and don't understand how this could be...it's not like I double fist cream donuts. I am female and 51. Do patients do well on this drug? I've read many not so good stories. Thanks.

doctor1 MD

It is a very good and safe drug, however you should start on a low dose, and titrate it up as needed.
If this is the first time your cholesterol is found to be elevated, you can do a trial of intense diet, low in fat and sugars. Then these labs can be rechecked in 2-3 months. Most people are...

Read Full Thread   Ask a Doctor Now

My husband has taken Lipitor generic for since 6/13. Previous to this medication he took Crestor. Because his insurance stopped covering crestor, his physician precribed Lipitor. SInce December he has developed what seems to be acid reflux and reacting to foods he has eaten for most of his life, i.e. chocolate, beef, different foods at different times. He coughs constantly. Has had chest xray, normal results. I have come to the conclusion that Lipitor generic could be a factor. What do you think?

doctor1 MD

HI
Thank for asking to HCM
I really appreciate your concern if your husband has acid reflex disease then this is not because of the drug he is taking, but Acid reflex disease is very common nowadays, if I would be his doctor then I would treat him with the following medicine,
1) Tab Omeprazole 40...

Read Full Thread   Ask a Doctor Now

Recent questions on  Lipitor

doctor1 MD

I am a 73 yr old man, 62 kilos with high blood pressure for these last 20 yrs but it is successfully being treated. I do sports, don t smoke and drink daily a small glass of wine. My mom died at 93 due to leucemia and father at 88 due to a massive stroke (his family was prone to strokes). I just had my yearly physical exam (ultra-sound of internal organs, blood profile, etc and all was normal. I take 100 mg of aspirin daily, Diovan 80 mg, Natrilix 1.5 mg, Norvasc 2.5 mg, Lipitor 5 mg on a daily basis. On 17 January I had a canine tooth extracted - a difficult extraction lasting one hour including opening up of the gum to see if it was possible to save the decayed tooth. Today, 30/01 the wound is almost healed and I ll see the dentist about an implant. However yesterday a.m. I think I had a transient ischemic attack experiencing great difficulty in articulating (speaking). It lasted about 30 minutes and now I feel fine. This p.m. I ll see my family doctor. Could this TIA be related to the stress of the extraction and periodontal work although the dentist monitored my blood pressure during this operation? I ve been living in Kunming, China (1800 metres altitude) for the last 21 yrs and in Cameron Highlands (Malaysia) for the last 3 months. Currently I am in Hong Kong since 9 January. Thanks, Jean-Noël Posner

doctor1 MD

54 y.o. post-menapausal, 140lbs. 5 4 . meds: humira 2x month, toprol (racing heart), lipitor, wellbutrin, prozac & aspirin. my blood pressure has always been normal; the exception was twice over the last 3 years and then again today beginning 3pm and continuing currently. the highs for systolic ranged from 144 to 154, 92 to 129. i took another toprol (low dose) and .25 xanax about an hour ago. currently 141/94. no jaw pain. can i wait until tomorrow th.e speak with my cardiologist? any advice to get these numbers down tonight? thanks

doctor1 MD

I ve been feeling like a burning sensation on my lower belly area and also very little burning sensation where I urinate. I had a urine test yesterday but the results show traces of blood (that I cannot see with naked eyes) and no trace of urinary tract infection. I also have fibroids for years and the last time the gynocologists checked them (4 years ago) he sais they were very small and should not worry about them. I ve also heard that some drugs might cause the blood in the urine and the new medication I ve been taking is Lipitor and because it caused me stomach pain and burning my doctor asked that I stop it (which I did 2 nights ago. What do you think the cause of the blood might be?

doctor1 MD

female 62..on high blood pressure meds for at least ten years; lipitor; recent lab work, blood tests and ekg all normal... in the past week or two i have developed a rapid heart beat when i lie down for bed...fine during daytime...no other symptoms slightly overweight...5 4/ 158. obviously i am concerned...what could this be?

doctor1 MD

I have had a chronic sore throat wit he feeling of a lump in my pharynx for about twelve weeks. No cough , no taste of blood. I have had episodes of GERD on a sporadic basis. My voice is affected. I take Lipitor and lisinipril daily.

doctor1 MD

Hello, I am a 64 year old healthy male. For more then 25 years I have been taking statins for high cholesterol , lipitor and others however now I am using repatha injection once a month to keep my cholesterol low. Now over the course of these...

doctor1 MD

I am a healthy 79 year old male 5foot 10 190 pounds.i exercise daily and do moderate farm chores.beginning within a week after beginning Lipitor there has feen a nearly total loss of libido. Is there a connection?

Ask Question
Dr. Andrew Rynne
MD

Hi, I am Dr. Andrew Rynne (Family Physician). I will be guiding you through the process. Please write your question below.

Related Drugs/Medications
Related Medical Topics